MAUDE Adverse Event Report: HALYARD HEALTH HALYARD* ORAL CARE Q4 KIT WITH CHG; VAP ORAL CARE PRODUCTS

HALYARD HEALTH HALYARD* ORAL CARE Q4 KIT WITH CHG; VAP ORAL CARE PRODUCTS
Model Number 97014
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint has been returned and is being processed.A review of the device history record is in-progress.All information reasonably known as of 03nov2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as (b)(4).
 
Event or Problem Description
It was reported that the sponge fell off during oral care, and the patient was not biting down.The device was retrieved.No additional information provided.
 
Additional Manufacturer Narrative
The sample was returned for evaluation.The returned sample (1) was placed across the lab table.While visually observing the returned sample, it was clear that a separation/detachment had occurred between the suction tube and suction green sponge.Under magnification (30x) the suction tube distal end was examined, it exhibited that the suction tip broke off the component with remainder of the suction tip still intact inside the tube.The breakage appeared jagged.The broken portion of the suction tip was found stuck inside the green sponge.The broken component was taken out of the green sponge and manually pressed together to the breaking end and it measured approximately 1.8cm from sponge residue until the end of the suction tip.While still reviewing the suction tube, there were materials from the sponge left attached to the suction tube (tip area) measuring approximately 1.1 cm.The device history record for the lot number, 020764440, involved in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.An exact root cause was not determined at this time.All information reasonably known as of 16dec2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
VAP ORAL CARE PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7000614
Report Number8030647-2017-00118
Device Sequence Number19157325
Product Code JOL
UDI-Device Identifier30680651139031
UDI-Public30680651139031
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model Number97014
Device Catalogue Number991013903
Device Lot Number0202764440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2017
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date11/03/2017
Supplement Report FDA Received Date12/22/2017
Patient Sequence Number1
Patient Age79 YR
Patient Weight72